Table of Contents Author Guidelines Submit a Manuscript
Diagnostic and Therapeutic Endoscopy
Volume 6 (1999), Issue 1, Pages 39-41

Corrosive Effect of Nifedipine in the Upper Gastrointestinal Tract

Gastroenterology Department, Rambam Medical Center, Haifa, Israel

Received 3 August 1998; Revised 22 April 1999; Accepted 14 June 1999

Copyright © 1999 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


Upper gastrointestinal tract mucosa is prone to injury. Drugs may disturb gastric mucosa protective mechanisms and cause damage. Injury by NSAIDs is a well described complication. Nifedipine, a widely used drug, was not described before as having a potential to damage gastrointestinal mucosa. We describe here, two patients, who developed esophageal and gastric mucosal damage, probably related to Nifedipine ingestion.